# SDR DLM88050204

- Difficulty date: April 6, 2005
- Submitted: April 12, 2005
- Operation: Air carrier
- Aircraft: N909DE
- Make and model: Doug MD-88
- Aircraft serial: 53418
- Aircraft time: 33,888 hours, 25,939 cycles
- Engine time: 15,095 hours, 24,227 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter
- Condition: Failed
- Location: Apu
- Component: Apu
- Component part number: 59404071
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: K

## Discrepancy

WHILE WORKING AN MCO FOR AN APU REPORT TO NOT START, IT WAS FOUND THAT THE APU STARTER HAD EITHER BURNT, OVERHEATED OR CAUGHT FIRE.  THE STARTER CABLES WERE BURNT, AS WERE THE GENERATOR CABLES.  THE STARTER ITSELF WAS CHARRED AND DISCOLORED, AS WAS NUMEROUS WIRES AND WIRING HARNESSES.  REPLACED STARTER, CABLES, BATTERY CONTACTOR, AND AUX POWER RELAYS
